Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 49, NWS New Orleans, LA

March 30, 2017Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2017, 10:52 AM CDT for Harrison County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 10:52 AM CDT (15:52 UTC)
Expired
Mar 30, 2017, 11:04 AM CDT
In force
12 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Harrison County, MS

The radar

The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

308 
WUUS54 KLIX 301552
SVRLIX
MSC047-301615-
/O.NEW.KLIX.SV.W.0049.170330T1552Z-170330T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1052 AM CDT THU MAR 30 2017

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Northwestern Harrison County in southern Mississippi...

* Until 1115 AM CDT

* At 1052 AM CDT, a severe thunderstorm was located 7 miles west of
  Saucier, or 17 miles north of Diamondhead, moving northeast at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Harrison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.

&&

LAT...LON 3067 8915 3056 8924 3059 8934 3065 8934
      3065 8924 3068 8924 3068 8916
TIME...MOT...LOC 1552Z 217DEG 14KT 3062 8927 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MJH
1 follow-up statement
342 
WWUS54 KLIX 301604
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1104 AM CDT THU MAR 30 2017

MSC047-301613-
/O.CAN.KLIX.SV.W.0049.000000T0000Z-170330T1615Z/
Harrison MS-
1104 AM CDT THU MAR 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARRISON COUNTY
IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3067 8915 3056 8924 3059 8934 3065 8934
      3065 8924 3068 8924 3068 8916
TIME...MOT...LOC 1602Z 217DEG 14KT 3066 8924 

$$

MJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:47 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 30, 9:47 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
947 AM CDT Thu Mar 30 2017

.SOUNDING DISCUSSION...
No problems with the flight this morning despite approaching
weather from the west prior to launch. A pretty unstable looking
sounding indicative of impending weather. Capping layer from
previous profiles have eroded with just a slight nose indicated at
744 mb/8800ft, then a fairly steep lapse rate above. Low level
moisture has deepened to just below the 8800 ft cap, a dry layer
to baout 500 mb, then saturated above. The cloudscape at launch
was a chaotic sky with decks at multiple and varied levels,
inclusive of some TCU and AC. Winds in the sounding were SSW to SW
15 to 55 kt surface to 31kft, then more SW to W 45 to 105 kt above
into the stratosphere. Peak wind was found at 38kft, 254/106 kt,
just below the tropopause, which was located at 136 mb with a
temperature of -62.6C - a secondary tropopause was indicated at 78
mb with at temperature of -71.7C and should be close to the
coldest cloud tops seen on satellite imagery today.

A forecast max temp lift is pretty close to most unstable lift at
342K yields a CAPE of about 2400 J/kg. The CHAP output showed
primarily a rain threat and waterspout potential with a Ricks
Indexs of 97. Rainfall potential was computed at 4.70", and given
the slow moving nature of the convection and some echo-training,
this seems attainable in some areas this morning. A -14C 500 mb
temperature is pretty cold and supportive of hail generation but a
wet bulb zero over 10kft makes reaching the ground with any
significant size somewhat difficult.

Finally, the balloon terminated at 7.17 mb some 20.6 miles up over
the Desoto National Forest near Old Highway 26 (Broome School
Road) in northwestern Jackson Co. MS. 24/RR

&&

.PREV DISCUSSION... /issued 410 AM CDT Thu Mar 30 2017/

SHORT TERM...
A WIDE SWATH OF SHOWERS AND THUNDERSTORMS IS SLOWLY PROGRESSING
EAST ACROSS THE CWA BEHIND A PRE-FRONTAL TROUGH. SATELLITE IMAGERY
SHOWS THAT THE MID/UPPER LEVEL CENTERED AROUND KS/NE HAS GONE
THROUGH A STALLING PATTERN AS IT WRAPS INTO ITSELF. THIS HAS
CAUSED THE EASTWARD MOVEMENT OF RAIN OVER THE REGION TO SLOW
DRAMATICALLY OVER THE LAST SEVERAL HOURS. IT APPEARS THAT THIS
TROUGH IS STARTING TO MOVE EAST AGAIN WHICH SHOULD BRING THE BULK
OF THE RAIN EASTWARD AS WELL. THE GENERAL INTENSITY TREND OF
CONVECTION HAS BEEN SLOWLY DECREASING AS STORMS HAVE MOVED FURTHER
EAST OF STRONGEST VORTICITY ADVECTION AND LOW LEVEL CONVERGENCE
HAS Weaken DUE TO SFC WINDS VEERING AND DECREASING. THAT
COMBINATION WILL KEEP THE SEVERE THREAT TO A MINIMUM BUT STILL
ALLOW FOR THE OCCASIONAL THREAT OF LOCALLY HEAVY RAINFALL, MAINLY
DUE TO TRAINING AT TIMES.

MOVING THROUGH THE DAY, THE BAND OF RAIN WILL MOVE FROM WEST TO EAST
BEFORE EXITING THE CWA BETWEEN SUNSET AND MIDNIGHT. A SUBTROPICAL
JET MOVING ACROSS THE CENTRAL AND NORTHERN GULF OF MEXICO WILL
ENHANCE CONVECTION ALONG THE COAST MORESO THAN THE JET AT THE BASE
OF THE TROUGH WILL ON INLAND STORMS. THIS SHOULD RESULT IN STRONGER
STORMS ALONG THE LA COAST. BOTH MEDIUM RANGE MODELS AND MESO SCALE
MODELS DEPICT SOME VERSION OF THIS. THAT TRANSITION (FROM THE
CURRENT STRONGER INLAND STORMS) SHOULD START TO TAKE PLACE MID
MORNING OR SO. WIDESPREAD ACTIVITY WILL LIMIT WARMING TODAY, SO
HAVE KEPT HIGHS TO MID/UPPER 70S.

LONG TERM...
FRIDAY AND SATURDAY WILL BE DRY AND WARM AS TROUGH MOVES EAST AND
UPPER RIDGING BUILDS IN OVER THE AREA. AS TEMPS OF LATE HAVE BEEN
WELL ABOVE NORMAL, DECIDED TO GO ABOVE GUIDANCE IN MOST LOCATIONS
WITH HIGHS IN THE MID TO ALMOST UPPER 80S BY SATURDAY.

AN UPPER LEVEL LOW DIVING OUT OF THE PACIFIC NW TODAY WILL BE MOVING
INTO THE DESERT REGION OF THE US THROUGH SATURDAY EVENING. MODELS
SHOW THE LOW ROTATING BACK NE Across NORTHERN LA AND AR ON
MONDAY. TIMING DIFFERENCES BETWEEN ECMWF AND GFS HAS DECREASED AS
THE ECMWF Speed UP SLIGHTLY. THE CLOSE PROXIMITY OF THE UPPER LOW
WILL SET THE STAGE FOR STRONG KINEMATIC FORCING FROM THE SURFACE
TO THE UPPER LEVELS. MODEL SOUNDINGS SHOW A VERY SATURATED COLUMN,
WHICH COMBINED WITH STRONG INSTABILITY, WILL Likely LEAD TO A
HEAVY RAINFALL POTENTIAL.

TIDE LEVELS LOOK TO BE AN ISSUE AS WELL WITH THE WEEKEND SYSTEM AS
DEEP FETCH STRONG WINDS BRING WATER LEVELS HIGHER INTO THE WEEKEND
ALONG WITH SPRING TIDE FLUCTUATIONS WITHIN THE SAME TIME FRAME.

A RETURN TO WARM TEMPS AND NO RAINFALL WILL RETURN MONDAY AND
PERSIST THROUGH MIDDLE OF THE WEEK.

MEFFER &&

AVIATION...

TSRA AND LOW CEILINGS ASSOCIATED WITH THIS WILL REMAIN THROUGH MUCH
OF TODAY. THE LINE OF SH/TS IS MOVING VERY SLOWLY WHICH WILL CAUSE
PREVAILING IFR CONDITIONS TO TAKE UP A GOOD BIT OF TIME IN THE TAF
PACK. CLEARING IS EXPECTED AS THE LINE EXITS THE AREA AFTER DARK FOR
MOST IF NOT ALL SITES.

MARINE...

NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY
THROUGH THE NORTHERN GULF THROUGHOUT THE DAY TODAY AND EXIT THE
COASTAL WATERS TONIGHT. EXPECTED PRESSURE GRADIENT WILL ONLY SUPPORT
WIND SPEEDS TODAY OF 15-20KT. BUT WITH THE SLOW MOVING CONVECTIVE
ELEMENT, WINDS WILL BE CAPABLE OF STAYING ELEVATED TO 20-25+KT FOR
SEVERAL HOURS TODAY INTO THIS EVENING. FOR THIS REASONING, DECISION
HAS BEEN MADE TO ISSUE A SMALL CRAFT ADVISORY DURING THIS TIME FRAME
FOR WATERS MOST AFFECTED. NW WINDS WILL MOVE IN BEHIND THE FRONT AND
SHOULD BE ABLE TO STAY IN THE 15-20KT RANGE THROUGH TONIGHT. THE
GRADIENT COLLAPSES FRIDAY CAUSING WINDS TO RELAX AND BECOME SOMEWHAT
VARIABLE. RETURN FLOW WILL BE QUICK TO START BACK BY FRIDAY NIGHT
INTO SATURDAY AND SHOULD BE A LOT LIKE THE SYSTEM THAT WE HAVE JUST
EXPERIENCED WITH STRONG SE WINDS SATURDAY THROUGH SUNDAY NIGHT
POSSIBLY REACHING UP TO TOP END ADVISORY OR EVEN RIGHT AT GALE
CONDITIONS BY SUNDAY NIGHT. MORE STRONG TO SEVERE THUNDERSTORMS
SHOULD ACCOMPANY THIS FRONT AS WELL. THE COLD FRONT SHOULD EXIT THE
COASTAL WATERS BY LATE MONDAY BRINGING MODERATE TO STRONG WESTERLY
WINDS IN ITS WAKE. CONDITIONS SHOULD IMPROVE QUITE A BIT BY
TUESDAY AND REMAIN THAT WAY THROUGH THE END OF THE CURRENT
FORECAST TIME FRAME.

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL TODAY

DECISION SUPPORT SERVICE (DSS) CODE LEGEND:
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK OF SEVERE WEATHER;
         NEARBY TROPICAL EVENTS, HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK OF SEVERE WEATHER; DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  54  84  56 /  60  20   0   0
BTR  78  55  86  58 /  70  10   0   0
ASD  76  55  82  57 /  80  30   0   0
MSY  78  61  84  64 /  80  20   0   0
GPT  75  57  77  59 /  80  60   0   0
PQL  77  53  81  55 /  80  60   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT this
     evening for GMZ532-536-538-552-555-557-572.

     Small Craft Advisory from 1 PM this afternoon to 1 AM CDT Friday
     for GMZ575-577.

MS...None.
GM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT this
     evening for GMZ536-538-552-555-557-572.

     Small Craft Advisory from 1 PM this afternoon to 1 AM CDT Friday
     for GMZ577.

&&
Hazardous weather outlook, Mar 30, 5:01 AM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
501 AM CDT Thu Mar 30 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-302215-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
501 AM CDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A slight risk of severe thunderstorms remains over the area today.
The strongest activity should be located along and south of a line
from Picayune Mississippi to Gonzalez Louisiana. This risk will be
alleviated as the back side of the line of thunderstorms moves
through.

A line of thunderstorms will move very slowly eastward today
causing training of heavy rain for the same locations. This could
lead to flooding of low lying and poor drainage areas.

A small craft advisory for a large portion of the coastal waters
will start at 1 pm today and end offshore by midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong southeast winds are expected to begin affecting the coastal
waters as well as inland areas Saturday with the strongest wind
speeds expected Sunday. This may lead to wind advisories for some
land areas and small craft advisories or gale conditions for
marine areas.

Minor coastal flooding will be possible Saturday and Sunday. Tides
are expected to rise to 1 to 2 feet above normal during the same
time as spring tides. Areas normally prone to minor coastal
flooding should observe the highest water conditions during times
of high tide which will occur around and after noon each day.

Strong and severe thunderstorms are expected again Sunday into
Monday morning. All modes of severity are expected with this
system. Areas of heavy rainfall may be associated with this system
as well leading to the possibility of localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be possible Sunday into early Monday.

In the hours before

Special weather statement, Mar 30, 5:30 AM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
530 AM CDT THU MAR 30 2017

MSZ077-301115-
Pearl River-
530 AM CDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PEARL RIVER COUNTY...

At 529 AM CDT, a strong thunderstorm was located near Varnado, or 10
miles northeast of Bogalusa, moving east at 50 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Poplarville and Crossroads.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3100 8948 3098 8947 3098 8943 3101 8942
      3101 8935 3100 8934 3082 8934 3075 8982
      3082 8980 3082 8978 3085 8979 3086 8977
      3090 8977 3092 8974 3095 8976 3097 8973
      3100 8973 3100 8955 3102 8955 3101 8950
TIME...MOT...LOC 1029Z 249DEG 42KT 3087 8972
Special weather statement, Mar 30, 7:51 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
751 AM CDT THU MAR 30 2017

LAZ056-059-065-301345-
Upper Terrebonne-Assumption-Upper Lafourche-
751 AM CDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TERREBONNE...
NORTHWESTERN LAFOURCHE AND SOUTHEASTERN ASSUMPTION PARISHES...

At 751 AM CDT, a strong thunderstorm was located near Labadieville,
or 10 miles west of Thibodaux, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Thibodaux, Schriever, Gray, Chackbay, Labadieville, Supreme, South
Vacherie and Raceland.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2982 9109 2991 9074 2991 9072 2990 9072
      2990 9071 2966 9066 2965 9105
TIME...MOT...LOC 1251Z 260DEG 20KT 2975 9099
Special weather statement, Mar 30, 8:14 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
814 AM CDT THU MAR 30 2017

LAZ056>060-301400-
St. Charles-Assumption-St. John The Baptist-St. James-Upper
Lafourche-
814 AM CDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN ST. JAMES...NORTHWESTERN ST. CHARLES...
NORTHWESTERN LAFOURCHE AND EASTERN ASSUMPTION PARISHES...

At 813 AM CDT, a strong thunderstorm was located over Chackbay, or
near Thibodaux, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Thibodaux, Reserve, Hahnville, Laplace, Killona, Paradis, Montz,
Edgard, South Vacherie, North Vacherie, Boutte, Wallace, Chackbay,
Taft, Garyville, Schriever, Luling, Des Allemands and Bayou Gauche.

LAT...LON 3013 9050 2988 9037 2975 9080 2977 9080
      2978 9083 2977 9083 2976 9084 2975 9084
      2975 9085 2991 9094
TIME...MOT...LOC 1313Z 245DEG 22KT 2986 9082
Special weather statement, Mar 30, 8:55 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
855 AM CDT THU MAR 30 2017

LAZ040-059>062-064-066-067-301430-
Lower Terrebonne-Orleans-St. Charles-Upper St. Bernard-Lower
Lafourche-Upper Lafourche-St. Tammany-Upper Jefferson-
855 AM CDT THU MAR 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
BERNARD...ST. CHARLES...WESTERN ORLEANS...SOUTHERN ST. TAMMANY...EAST
CENTRAL TERREBONNE...CENTRAL LAFOURCHE AND NORTHWESTERN JEFFERSON
PARISHES...

At 854 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Madisonville to 6 miles northwest of
Dulac. Movement was east at 25 mph.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

In addition, winds in excess of 30 mph are possible with these
storms.

Locations impacted include...
New Orleans, Slidell, Chalmette, Cut Off, Galliano, Avondale, Larose,
Metairie, Marrero, Harvey, East New Orleans, Timberlane, Belle
Chasse, Hahnville, Jefferson, Gretna, Harahan, Westwego, Lockport and
Pearl River.

LAT...LON 2939 9076 2955 9066 2956 9057 2960 9063
      3005 9034 3002 9015 3004 9001 3015 8987
      3014 8988 3014 8987 3022 8982 3025 8987
      3026 8998 3030 8999 3036 9008 3037 9013
      3043 8968 3039 8968 2932 9036
TIME...MOT...LOC 1354Z 270DEG 22KT 3032 9020 2945 9074
Special weather statement, Mar 30, 10:25 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1025 AM CDT THU MAR 30 2017

LAZ067-068-301600-
Lower Jefferson-Lower Lafourche-
1025 AM CDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE AND
SOUTHEASTERN JEFFERSON PARISHES...

At 1024 AM CDT, a strong thunderstorm was located over Leeville, or
16 miles south of Galliano, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Leeville and Grand Isle Cman.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2920 9026 2919 9027 2927 9033 2958 9009
      2930 8997 2936 9001 2935 9008 2935 9007
      2927 8995 2926 8995 2920 9004 2925 8998
      2928 9002 2925 9005 2930 9003 2933 9010
      2932 9010 2918 9007 2910 9024
TIME...MOT...LOC 1524Z 243DEG 20KT 2921 9023
Special weather statement, Mar 30, 10:46 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1046 AM CDT THU MAR 30 2017

MSZ081-301615-
Harrison-
1046 AM CDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON COUNTY...

At 1046 AM CDT, a strong thunderstorm was located 8 miles northwest
of Lyman, or 14 miles northeast of Diamondhead, moving northeast at
35 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Saucier and Lyman.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3048 8929 3059 8933 3065 8926 3065 8924
      3066 8924 3067 8923 3068 8919 3068 8903
      3056 8898
TIME...MOT...LOC 1546Z 233DEG 30KT 3056 8925

MJH

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:19 PM CDTSpecial Weather StatementLIXWilkinson41 min
Mar 29, 11:05 PM CDTAreal Flood AdvisoryLIXWilkinson115 min
Mar 29, 11:14 PM CDTSpecial Weather StatementLIXWilkinson31 min
Mar 29, 11:51 PM CDTSpecial Weather StatementLIXAmite39 min
Mar 30, 1:06 AM CDTAreal Flood AdvisoryLIXAmite, Wilkinson3 hr
Mar 30, 4:39 AM CDTSpecial Weather StatementLIXWalthall36 min
Mar 30, 5:30 AM CDTSpecial Weather StatementLIXPearl River45 min
Mar 30, 9:56 AM CDTSevere Thunderstorm WarningLIXHancock34 min
Mar 30, 10:13 AM CDTSevere Thunderstorm WarningLIXHancock32 min
Mar 30, 10:32 AM CDTSevere Thunderstorm WarningLIXHarrison43 min
Mar 30, 10:46 AM CDTSpecial Weather StatementLIXHarrison29 min
Mar 30, 11:21 AM CDTSpecial Weather StatementLIXHarrison39 min
Mar 30, 11:42 AM CDTTornado Warning Tornado observedLIXHarrison, Jackson33 min
Mar 30, 11:55 AM CDTTornado Warning Tornado observedLIXJackson35 min
Mar 30, 12:26 PM CDTSevere Thunderstorm WarningLIXJackson49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.